Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child has resonating cough, was earlier diagnosed with allergic asthma. What medicines should be given?

My son 4 1/2 suddenly started coughing in the late afternoon and by the night his coughing has a resonating sound. Should I give him a Benadryl cough syrup or should I visit the pediatrician? He was earlier diagnosed with allergic Asthma the starting of fall and was given Amoxycillin and an Albutrol puff. As it is a Sunday here ...should I start giving him the same puff... Please advise
Asked On : Wed, 24 Oct 2012
Answers:  3 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

I do not understand the term resonating cough.

Since you say he was diagnosed with asthma before, its likely that he has one such episode now. You have not mentioned any fever, which too favours asthma.

Till you meet your pediatrician, there is no harm in giving Albuterol puffs in the same dosage recommended to you for the previous episode.
Do visit your doctor when its possible.
Hope you find my answer useful.
Answered: Wed, 24 Oct 2012
I find this answer helpful
Pediatrician, Neonatology Dr. Uma Rajah Ananth's  Response
Most probably this cough with sudden onset is that of asthma.
You can give give albuterol puff once or twice and look for improvement till you are able to see your doctor.
Generally benadryl is not given in asthma.
All the best
Answered: Wed, 24 Oct 2012
I find this answer helpful
Pulmonologist Dr. Shashi Dangwal's  Response
If a person has history of allergy he is prone to develop allergy any time. So you may start giving him albuterol puffs or nebulize him with levolin and budecort. Subsequently you may consult his paediatrician or a pulmonologist.
Answered: Wed, 24 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor